Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 9, 2022, 2:33 PM PST for Nye County, Nevada. It took effect at Mar 10, 2022, 6:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 2:33 PM PST (22:33 UTC)
- In effect from
- Mar 10, 2022, 6:00 AM PST
- Expired
- Mar 10, 2022, 2:10 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2839 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS75 KLKN 092233 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 PM PST Wed Mar 9 2022 NVZ040-101200- /O.NEW.KLKN.WI.Y.0005.220310T1400Z-220311T0200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 233 PM PST Wed Mar 9 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 6 AM to 6 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
366 WWUS75 KLKN 101012 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 AM PST Thu Mar 10 2022 NVZ040-110200- /O.CON.KLKN.WI.Y.0005.220310T1400Z-220311T0200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 212 AM PST Thu Mar 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 6 AM this morning to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
350 WWUS75 KLKN 102210 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 PM PST Thu Mar 10 2022 NVZ040-102315- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-220311T0200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 210 PM PST Thu Mar 10 2022 ...WIND ADVISORY IS CANCELLED... Strong wind gusts exceeding 45 mph are no longer expected. Very windy conditions with gusts reaching 35 to 40 mph will continue through the evening. These winds will diminish after midnight. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:34 AM PST, 12 hours 59 minutes earlier.
Area forecast discussion, Mar 9, 1:34 AM PST, 12 hours 59 minutes before
Area Forecast Discussion National Weather Service Elko NV 134 AM PST Wed Mar 9 2022 .SYNOPSIS...A cold upper level system will bring snow showers across much of the region through this evening before diminishing north to south overnight into tomorrow morning. Generally light amounts expected, but some higher amounts possible, mainly for northeast Nevada mountains. Cool to cold temps expected through tomorrow as well. High pressure building in will bring drier weather and warming temps late week into the weekend. && .SHORT TERM...This morning through Thursday night...Snow showers across the north will continue and expand into central NV later this morning as the broad cold upper level trough continues to drop south. Showers expected to continue across much of the region through the afternoon into the evening. The trough axis is expected to drag south across the region overnight into tomorrow morning, with snow showers diminishing north to south behind its passage. Overall, snow accumulations are expected to be light with this system. Generally up to around an inch in the valleys, maybe up to 2 inches for northeast NV valleys. Mountains around 1-4 inches, with higher amounts expected for northern Elko mountains and the Ruby Mountains/East Humboldt Range (4-8+ inches) and Winter Weather Advisories continue for those zones. After any lingering snow showers end across east-central NV tomorrow morning, dry and cold northerly flow expected through tomorrow night. Winds will become quite breezy to windy from the west to northwest this afternoon, then turning more northerly tonight as the trough/front drop through and the north to south surface gradient tightens. In addition, some blowing and drifting of snow possible, mainly on higher passes and summits. Winds remain quite breezy to windy across central NV tomorrow as the gradient remains quite tight. As of now, winds look to remain below advisory level, but bear watching for northern Nye, especially NW Nye. Cooler today, especially across the north, with highs in the upper 20s to lower 30s in northern Elko county to upper 40s to low 50s in northern Nye county. Some upper 20s to lower 30s for northern Elko county. Much colder tonight as skies begin to clear out behind the system, with lows in the single digits in northern Elko county to low upper teens to low 20s in northern Nye county. Cold tomorrow with highs in the upper 20s to around 40s. Nighttime lows in the upper single digits to around 20. .LONG TERM...Friday through Tuesday. Ridging will move in from the West on Friday and Saturday, which will quickly moderate the air mass, and by Saturday, high temperatures will have rebounded into the mid 50's to mid 60's along with fair weather. Lows will be slower to moderate under the ridge, with teens on Saturday morning, and 20's to the lower 30's on Sunday morning. A system to the north looks to flatten the ridge a bit on Sunday, and there could be a few showers in the mountains of northern Elko County, but otherwise, just some clouds are expected in northern Nevada. High temperatures cool slightly, but then rebound again on Monday into the 60's as the ridge temporarily pops back up over Nevada. By Tuesday, another trof begins to move through Nevada in this more progressive spring flow, bringing valley rain and mountain snow showers. && .AVIATION...Snow showers expected for most of the region though tonight and could impact the taf sites. MVFR or lower VIS/CIGs possible under heavier/steadier snowfall, especially this morning and again tonight. Mountain obscuration and aircraft icing likely. Winds generally 12-20g20-28kts through the period. Some blowing dust possible for parts of central NV, possibly impacting TPH, but confidence not high enough to include in taf. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM PST Wednesday for Northern Elko County. Winter Weather Advisory until 7 PM PST Wednesday for Ruby Mountains and East Humboldt Range. && 87/90/87
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.